| || |
Need Info on Opiate Withdrawal Technique
Need Info on Opiate Withdrawal Technique
I'm trying to get off off opiates as soon as my school semester lets out (I was taking 100 mic Fentanyl Patches, about 1 every two days). I have been on suboxone for the past month or so, and have slowly weaned myself down to around 3-4mg a day. I have a plan to rapidly detox myself, and hopefully deter myself from relapses, but I want to know how safe the plan is before I go through with it.
I plan on weaning myself even further off the suboxone until I'm down to around 1mg a day, then stop the sub completely, and go cold turkey for about 2-4 days (depending on how long it takes for me to begin to feel decently strong withdrawals).
After a few days of nothing at all in my system, my plan is to use the drug Naltrexone (orally) to flush the remaining opiates out of my system quickly. I'm expecting that this will be incredibly painful, but should make the withdrawals last less time (since I've heard sub w'draws can last a really long time). I was thinking I should probably visit a doctor daily during this process to monitor my vitals, but I'm still not sure exactly how safe this is.
Can anyone please tell me how safe this is, offer any advice on procedure, or tell me proper Naltrexone dosage? Sub mostly gave my life back, but I'm ready to get completely clean.
No dont do that
Hi- I am prett sure you will be making a huge mistake by doing that and it wont be a 2 day w/d maybe a month. You should follow Roberts taper plan and reduce by 25% and maintain that dose for four days without w/d symptoms. If you have any take a.5 sliver and try and put four days together the next day. It changes somewhat at the very small doses so you should talk to Robert individually. His taper plan is under Featured Drugs-2nd sticky called Suboxone/Subutex therapy.I just finished the taper and took me more than a month to go from 1mg to .25 .Youwill need to skip days at the end but why go through what you have to end up miserable. I only had mild w/d mostly mental. Read around the forum at people who jumped off to early. Good Luck
I just got out of school last night and told my parents about the whole situation, and we decided against the naltrexone "quick-fix" idea all together. My problem with the taper is that I'm not prescribed subox and I was obtaining it illegitimately. I have a total of about 3 1/2 8mg tablets left. This is my first day w/o any after being on about a 5 mg dose. My parents are trying to encourage me to just stop cold turkey...but I rly like the idea of a gradual taper, or at least something in me to prevent relapse. I imagine 5mg w/d's will be pretty bad hell, and I'm worried the pain plus the lack of opiate blockers could be a recipe for disaster (aka relapse). Luckily I have my family behind me. Any suggestions? And thank you very much for the response , I think it would've been very bad had I taken the naltrexone.
Get in touch with Robert
Hi -This is Linda and your parents don't know of what they speak if they want you to do a cold turkey from 5mg. I don't know if you have enough subs or not or if you can get more but I would post to Robert 325 and see what he suggests.
My Advice for your to cut back from the stuff is...
You don't really want to withdrawl from Opiate usage, I myself take Dilaudid and have been on it for almost 10years, the highest amount I've done is 24milgrams and that was when I was in the hospital on IV, so I know very well what it means to be addicted, Cutting back is not something you really want to mess around with, my best advice to you is, first talk with your doctor about it, (if its a legal prescription that is) and tell him or her that you want to cut down maybe you can presude him or her to put you on Methadone For pain, NOW, yes I'm asking you to go onto another medication, but MEthadone is what people who have Withdrawls take, as do I, and that cuts down the amount of Dilaudid I need, because it cuts down the symtoms of withdrawl, now I use the Methadone for Pain, so its was easy for me to get it, but your doctor might not want to give it to you, if so, and you still want to cut down is to cut down very very very slowly, if your taking 10milgrams, a day you might want to try 5milgrams, its all in what your body can handle, if you can't go down to five, I'd say get your doctor to put you on a lower doseage most doctors totally understand and are willing to help if you ask them. I increased my methadone after being on 10 milgrams 3 tablets twice a day for a long long time, and just recently added a another 10 milgrams during my morning which has helped me to cut back on the dilaudid, I don't use it unless I really need it. Whatever the case might be for you, the object is to go slow, don't try cutting down one day and then do the same thing the next, cut down a little, and then use that little for the next two months and see how you feel, if you need to go back up for any reason do that, don't let your body go out of wack, once you think you might be feeling better (if lets say you had some pain a week or two earlier so you had to go back up) try going back down again when you feel better, try and see how long you can do that, before you have another attack of pain, a lot of times I end up back in the hospital and back on Dilaudid again, full time, once I'm out of the hospital and back to normal I'd start back again on the lower dosage, if your body just can't handle it its not a failure, you just have to keep trying and eventually you'll be able too, for me, it was because I had a lot of Dilaudid in my system still so I just keep trying until now unless I'm in real pain, I don't do dilaudid, or unless I'm in the hospital, which hasn't been lately, thankfully. But just keep trying. only drop down in dosage by 5milgrams or so, if your taking 40mgs don't drop it down to 20milgrams, try 35milgrams, or 30milgrams, just take your time with it, let your body adjust to the less amount, so that it doesn't go crazy on you. Good luck.
suggestion- finish your taper
Read posts on Methadone before you consider that switch-seems to me you'd be getting into something way more restricting than Subs.Methadone users need to taper down just to make the switch to Subs. I really think you need to do whatever it takes to finish your taper and be done .
Originally Posted by brndout
advice on tapering:
1) check this link out and the guy who posted it, Robert: https://www.drugs.com/forum/featured...apy-50887.html
2) Talk to an addiction-ologist about it. If you find a good one, they will taper you properly.
3) Bear in mind that no matter what you may do, you will probably feel really awfully bad at one point or another. This is, in fact, a good thing. (See bottom)
if you decide to or have to cold turkey detox from suboxone (not the best idea, but it is doable if you must.)
1) https://www.drugs.com/forum/featured...wal-35169.html This is thomas's recipe: Valium, Imodium, vitamins,
2) Clear your schedule and spend as much time as possible in a hot shower, bath or hot-tub if you can swing it--hot tubs really, really help. play lots of videogames-that helps to keep your mind off.
3) Lots of tea and comfort food and good books.
4) ** Not many people in detox follow this one--make it to at least one NA meeting a day during detox. Call your area helpline! It will help distract you & you can get some phone numbers to call during the unbearable bits. it has always helped me to go get a cup of coffee w/ someone who has encouraging words when I feel too terrible practically to move, because it is a distraction and a lift-up, instead of watching the clock tick.
5) If you think you're going to be tempted to call to cop or buy more suboxone, or if the dope-man is gonna be calling you, give your phone up to someone who is looking out for you, or have someone delete the phone numbers in your phone or hold onto your sim-card for some days.
If you have to do cold-turkey detox you are going to feel completely god-awful for about five to seven days-that's the real terrible worst-est of it--then it will begin to get a little better. IT WILL PASS. just repeat that over and over and over. It too shall pass.
A page about methadone withdrawal that you should definitely read if you're considering methadone: http://www.dpeg.org/treatment/methadone_withdrawal.htm
Opiate won't kill you, although it will make you completely crazy. If you can be medically supervised during detox, this is optimal. But if you can't, you will be okay.
There are ways to detox less painfully--there is no such thing at all as a completely painless detox, for the most part. However... chances are, all of us felt much, much worse when we were addicted to opiates and kept doin it and putting ourselves back there. Having a painful detox really does suck, but in a way it is a good thing. Keep this memory in your head: that you never ever wanna go thru this ******** again!!
Tags for this Thread